MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT19DN50NSA006N
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of the silicone on the tracheostomy tube seemed to be unfinished and rough.The mother of the patient tried to put the tracheostomy tube in the patient but it made the patient cough.It was later observed that the device seemed to have two small rough bumps on one side.No patient injury or complications were reported in relation to this event.
 
Additional Manufacturer Narrative
Additional information was received indicating that the defective tube was attempted to be used but made the patient cough.So, the patient's back up tube was used with no further issue.One bivona customized flextend tracheostomy tube was returned for analysis.Visual inspection revealed a rough area to the distal end of the device.The device was inspected; passing all required specifications.It was found that the device likely shifted and touched another device in the lot during the drying operation; the adhesive causing the rough spot.Based on the evidence, the complaint was confirmed.The root cause was found to be due to manufacturing as the operator failed to identify the tactile defect in the adhesive.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9101906
Report Number3012307300-2019-05126
Device Sequence Number3185638
Product Code JOH
UDI-Device Identifier15019517186833
UDI-Public15019517186833
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/26/2024
Device Catalogue NumberFT19DN50NSA006N
Device Lot NumberDS031883
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date09/22/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR